Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 12, 2014, 7:01 PM CDT for Iowa County, Johnson County, Iowa. It was in force for 6 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2014, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 13, 2014, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:30 PM CDT | FLASH FLOOD | North Liberty, IA | WATER COVERING DUBUQUE STREET SOUTH OF NORTH LIBERTY. |
| Jul 12, 7:30 PM CDT | FLASH FLOOD | North Liberty, IA | WATER COVERING DUBUQUE STREET SOUTH OF NORTH LIBERTY. RECEIVED VIA SOCIAL MEDIA. |
| Jul 12, 7:30 PM CDT | FLASH FLOOD | North Liberty, IA | STREET FLOODING - WATER POURING OFF FIELDS NEAR CENTENIAL PARK |
| Jul 12, 8:00 PM CDT | FLASH FLOOD | 1 Ne North Liberty, IA | STORM SEWERS UNABLE TO KEEP UP WITH RAINFALL AND WATER IS BACKING UP INTO YARDS AND STREETS. RAINFALL OF 2.56 INCHES DURING THE EVENING. DELAYED REPORT. |
| Jul 12, 8:00 PM CDT | HEAVY RAIN 2.56 | 1 Ne North Liberty, IA | RAINFALL IN PAST 3 HOURS. STORM SEWERS UNABLE TO KEEP UP WITH RAINFALL AND WATER IS BACKING UP INTO YARDS AND STREETS. CORRECTED TIME. |
| Jul 12, 8:21 PM CDT | FLASH FLOOD | South Amana, IA | WATER FLOWING ACROSS HIGHWAY 6 NEAR SOUTH AMANA. UNKNOWN DEPTH. DELAYED REPORT. |
| Jul 12, 8:45 PM CDT | HEAVY RAIN 2.75 | 2 Nnw North Liberty, IA | TOTAL SO FAR TODAY. RAINFALL SINCE ABOUT 4 PM WAS 1.64 INCHES. |
| Jul 12, 8:47 PM CDT | HEAVY RAIN 1.7 | 4 Ssw Amana, IA | RAINFALL FROM STORMS THIS EVENING. STORMS THIS MORNING PRODUCED 2.00 INCHES OF RAIN. |
| Jul 12, 9:00 PM CDT | FLASH FLOOD | 1 Ssw North Liberty, IA | MODERATE STREET FLOODING. WATER RUNNING DOWN THE GOLF COURSE AND STANDING IN LOW SPOTS IN NEIGHBORHOODS. RAINFALL OF 1.71 INCHES IN THE EVENING. DELAYED REPORT. |
| Jul 12, 9:40 PM CDT | FLASH FLOOD | Iowa City, IA | RAPID CREEK OUT OF BANKS |
| Jul 12, 9:40 PM CDT | FLASH FLOOD | North Liberty, IA | ALONG JAMES AVE WATER OVER ROAD |
| Jul 12, 9:40 PM CDT | FLASH FLOOD | North Liberty, IA | WATER OVER ROAD NEAR NAPLES AVE |
| Jul 12, 10:13 PM CDT | HEAVY RAIN 4.41 | 5 Nw Iowa City, IA | 24 HOUR TOTAL. NO SIGNIFICANT WATER ISSUES. |
| Jul 13, 12:01 AM CDT | FLOOD | 1 N Iowa City, IA | VIA FACEBOOK...PERSON TRAVELING NORTH ON HIGHWAY 1 REPORTED WATER OVER HIGHWAY 1 NORTH OF IOWA CITY. WATER WAS UP TO THE DOOR ON THEIR PICKUP TRUCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2609 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
870
WGUS53 KDVN 130001
FFWDVN
IAC095-103-130600-
/O.NEW.KDVN.FF.W.0022.140713T0001Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 PM CDT SAT JUL 12 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF IOWA CITY...
* UNTIL 100 AM CDT SUNDAY
* AT 656 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS
OVER THE WARNED AREA. OVER AN INCH OF RAIN HAS FALLEN IN THE PAST
HOUR ON TOP OF THE 2 TO 3 INCHES THAT FELL EARLIER TODAY. MORE
THUNDERSTORMS WERE CONTINUING TO DEVELOP IN THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
HEIGHTS...TIFFIN...SOLON...OXFORD...OAKDALE...NORTH LIBERTY...LAKE
MACBRIDE STATE PARK...HILLS...CORALVILLE...WILLIAMSBURG...LADORA...
CONROY AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS LIKELY ON AREA STREAMS AND CREEKS.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4182 9216 4184 9137 4151 9137 4154 9195
4169 9225 4177 9227
$$
HAASE3 follow-up statements
265
WGUS73 KDVN 130055
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 PM CDT SAT JUL 12 2014
IAC095-103-130600-
/O.CON.KDVN.FF.W.0022.000000T0000Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON IA-IOWA IA-
755 PM CDT SAT JUL 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL IOWA AND JOHNSON COUNTIES...
AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. DOPPLER RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 2
INCHES IN THE PAST HOUR WITH FLOODING ON DUBUQUE STREET NEAR NORTH
LIBERTY. ADDITIONAL RAIN OF UP TO AN INCH IS POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIFFIN...
SOLON...OXFORD...OAKDALE...NORTH LIBERTY...LAKE MACBRIDE STATE
PARK...MARENGO...LADORA...CONROY AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS LIKELY ON AREA STREAMS AND CREEKS.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
&&
LAT...LON 4182 9216 4184 9137 4151 9137 4154 9195
4169 9225 4177 9227
$$
HAASE081
WGUS73 KDVN 130154
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT SAT JUL 12 2014
IAC095-103-130600-
/O.CON.KDVN.FF.W.0022.000000T0000Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON IA-IOWA IA-
854 PM CDT SAT JUL 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL IOWA AND JOHNSON COUNTIES...
AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND NO SIGNIFICANT
RAINFALL IS EXPECTED THE REMAINDER OF THIS EVENING. HOWEVER...RUNOFF INTO
ROADWAYS...STREAMS AND CREEKS WILL OCCUR DUE TO 2 TO 3 INCHES OF
RAIN THAT FELL IN A SHORT TIME THIS EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOLON...LAKE
MACBRIDE STATE PARK...MARENGO...LADORA AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS LIKELY ON AREA STREAMS AND CREEKS.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
&&
LAT...LON 4182 9216 4184 9137 4151 9137 4154 9195
4169 9225 4177 9227
$$
HAASE964
WGUS73 KDVN 130416
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CDT SAT JUL 12 2014
IAC095-103-130426-
/O.CAN.KDVN.FF.W.0022.000000T0000Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON IA-IOWA IA-
1116 PM CDT SAT JUL 12 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL IOWA AND
JOHNSON COUNTIES...
THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS ENDED TONIGHT. AS A
RESULT...THE FLASH FLOODING WARNING WILL BE CANCELLED.
HOWEVER...MOTORISTS SHOULD STILL REMAIN ALERT FOR HIGH WATER LEVELS
ESPECIALLY IN FLOOD PRONE AREAS FROM RECENT HEAVY RAIN.
LAT...LON 4182 9216 4184 9137 4151 9137 4154 9195
4169 9225 4177 9227
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:54 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 12, 6:54 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 654 PM CDT SAT JUL 12 2014 .SYNOPSIS... ISSUED AT 335 PM CDT SAT JUL 12 2014 SURFACE COLD FRONT LINKED TO DEEPENING UPPER LOW OVER CENTRAL CANADA EXTENDED FROM WESTERN MN SOUTHWEST THROUGH N CENTRAL A TO SE NEB. A PASSING MID LEVEL SHORTWAVE EMBEDDED IN THE CYCLONIC FLOW AROUND THE UPPER LOW OVER CANADA WAS TRIGGERING WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ACROSS WI...MN AND NORTHERN IA. FURTHER SOUTH...A MESOSCALE BOUNDARY...ENHANCED BY OVERNIGHT RAINFALL AND DIFFERENTIAL HEATING DUE TO LINGERING CLOUD COVER TODAY...WAS ROUGHLY SOUTH OF THE I-80 CORRIDOR. TEMPERATURES WERE IN THE MID AND UPPER 80S WITH DEWPOINTS WELL INTO THE MID 70S SOUTH OF THIS BOUNDARY...WITH SLIGHTLY COOLER AND MARGINALLY LESS HUMID AIR TO THE NORTH. DESPITE SURFACE CAPES AND MUCAPES SOARING WELL INTO THE RANGE OF 3500 TO 4000 J/KG SOUTH OF THIS AXIS...CONVECTION HAS YET TO FIRE OVER THE FORECAST AREA. THIS MAY BE DUE TO A CAP OF WARM AIR AROUND 850 MB ON THE 18Z SOUNDING...AND LACK OF A SIGNIFICANT MID LEVEL TRIGGER AFFECTING THE AREA SO FAR. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 335 PM CDT SAT JUL 12 2014 CHALLENGES CENTER ON THUNDERSTORM POTENTIAL TONIGHT AND THREAT OF BOTH SEVERE WEATHER AND HEAVY RAINFALL. THE AFOREMENTIONED CAP OF WARM AIR IS PROGGED TO WEAKEN THIS EVENING AS THE TAIL END OF THE IMPULSE OVER MN AND WI...CURRENTLY REACHING BACK INTO NW IA ADVANCES SOUTHEAST TOWARD 00Z. THIS SHOULD BE ENOUGH TO TRIGGER THUNDERSTORMS ALONG AND AHEAD OF THE ADVANCING COLD FRONT AND ALSO ALONG THE CURRENT MESOSCALE BOUNDARIES IN EASTERN IA INTO NW IL. ENHANCED LOW LEVEL HELICITY ALONG THESE BOUNDARIES...COMBINED WITH THE EXISTING HIGH CAPE AND INCREASING DEEP LAYER SHEAR...MAY LEAD TO SUPERCELLS AT THE ONSET...WHICH WILL HAVE A THREAT OF DAMAGING WIND AND ISOLATED TORNADOES. THIS IS ROUGHLY DEPICTED BY HIGH RES CONVECTIVE MODELS...WHICH DEMONSTRATE A TRANSITION FROM ISOLATED SUPERCELLS AROUND 6 TO 7 PM...INTO A MORE LINEAR MODE THIS EVENING WITH STORMS ALONG THE ADVANCING COLD FRONT...WHICH WOULD EXIT TO THE SOUTHEAST BY 1 AM. PW VALUES OF AROUND 150 PERCENT OF NORMAL WILL LEAD TO A THREAT OF LOCALLY HEAVY RAINFALL WITH ANY STORMS. WITH THE LARGELY PROGRESSIVE NATURE OF STORMS THIS EVENING...IMPACTS FROM HEAVY RAINFALL RATES WILL BE MAINLY CONFINED AREAS THAT SAW HEAVY RAINFALL EARLIER THIS MORNING. BASED ON SPOTTER REPORTS AND RADAR ESTIMATES...WIDESPREAD 1 TO 2 INCHES AND LOCALLY 2.5 INCHES OF RAIN FELL IN THE IOWA CITY AND CEDAR RAPIDS CORRIDOR...OR ACROSS SOUTHERN BENTON...NORTHERN IOWA...SOUTHERN LINN...MUCH OF JOHNSON...INTO WESTERN CEDAR COUNTIES. THESE AREAS WILL BE WATCHED CLOSELY FOR A THREAT OF FLASH FLOODING...BUT BASED ON ANTICIPATED STORM MODE AND THE PROGRESSIVE NATURE OF THE SYSTEM...THE CONFIDENCE OF THIS THREAT IS NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. OVERNIGHT INTO SUNDAY...THE COLD FRONT SINKS SOUTH TO SOUTHERN IL AND CENTRAL MO BY MIDDAY WITH A SECONDARY REINFORCING COLD FRONT INDICATED REACHING INTO EASTERN IA AND NORTHERN IL BY BY AFTERNOON. THIS MAY TRIGGER AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS. WITH THE REAL PUSH OF COOLER AND DRIER AIR NOT ARRIVING UNTIL AFTER THIS BOUNDARY...WILL HAVE ANOTHER DAY WITH HIGHS IN THE LOWER TO MID 80S...BUT LESS OPPRESSIVE DEWPOINTS IN THE 60S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 335 PM CDT SAT JUL 12 2014 FORECAST FOCUS ON DEEP VORTEX BRINGING UNSEASONABLY COOL AIR EARLY THIS WEEK THEN SLOWLY MODERATING TEMPERATURES. MUCH OF THE WEEK ALSO LOOKS DRY AS LARGE HIGH PRESSURE DOMINATES. RECORD LOWS ARE POSSIBLE EARLY TUESDAY. MONDAY...DEEP VORTEX ORIGINATING OUT OF THE ARCTIC WILL PLUNGE DUE SOUTH INTO THE GREAT LAKES REGION. A STRONG COLD FRONT WILL SWEEP ACROSS THE CWA BRINGING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS POINT IN THE GAME THE HEAVIEST QPF APPEARS TO REMAIN SOUTH OF THE DVN CWA. BEHIND THE FRONT NORTHWEST WINDS WILL GUST TO 25 MPH USHERING UNSEASONABLY COOL AIR INTO THE CWA. HIGH TEMPERATURES WILL RANGE FROM AROUND 70 NW TO THE UPPER 70S SE. MONDAY NIGHT AND TUESDAY...THIS WILL BE WHEN THE COOL AIRMASS WILL BE FELT THE MOST WITH THE UPPER LOW OVER THE GREAT LAKES. RECORD LOWS ARE IN JEOPARDY EARLY TUESDAY. 850 MB TEMPERATURES DROP TO +5 TO +6C AND WITH THE COLD POCKET ALOFT AND STEEP LAPSE RATES THERE WILL BE A CHANCE OF INSTABILITY SHOWERS...ESPECIALLY TUESDAY AFTERNOON IN OUR NORTHEAST CWA. MINIMUM TEMPERATURES MONDAY NIGHT SHOULD PLUMMET INTO THE UPPER 40S TO LOWER 50S. HIGHS ON TUESDAY WILL ONLY BE IN THE UPPER 60S TO LOWER 70S. THESE READINGS ARE TYPICALLY WHAT YOU WOULD SEE IN EARLY OCTOBER. WHAT IS TRULY REMARKABLE IS THE FACT THAT THIS MAJOR COOL DOWN IS OCCURRING DURING WHAT IS NORMALLY THE HOTTEST TIME OF THE YEAR! WEDNESDAY THROUGH THURSDAY...DEEP TROUGH WILL GRADUALLY SHIFT TO THE EAST BUT SPRAWLING HIGH PRESSURE WILL BRING DELIGHTFUL MID JULY WEATHER TO THE MIDWEST. CLEAR NIGHTS AND SUNNY DAYS WILL ALLOW FOR AFTERNOON HIGHS IN THE 70S WITH LOWS IN THE 50S. FRIDAY INTO NEXT WEEKEND...UPPER FLOW BECOMES MORE ZONAL WITH INCREASING TEMPERATURES AND HUMIDITY. HIGHS WILL PUSH TO AROUND 80 ON FRIDAY AND IN THE LOWER 80S ON SATURDAY...BUT THIS IS STILL A BIT BELOW NORMAL. THE NEXT CHANCE OF THUNDERSTORMS APPEAR TO ARRIVE MAINLY LATE IN THE WEEKEND. HAASE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 645 PM CDT SAT JUL 12 2014 SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE AREA INTO THE OVERNIGHT AS A FRONT AND WEAK LOW PRESSURE SYSTEM PASS. MVFR TO IFR CONDITIONS CAN BE EXPECTED WITH ANY STORMS. OVERNIGHT WILL LIKELY SEE SOME STRATUS AND FOG WITH ABUNDANT LOW LEVEL MOISTURE... WITH MVFR TO LOCALLY IFR CONDITIONS. EXPECT CONDITIONS TO IMPROVE TO VFR ALL SITES ON SUNDAY. SECONDARY FRONT APPROACHING IN THE AFTERNOON MAY SPARK SOME SHOWERS AND ISOLD STORMS... BUT CONFIDENCE TOO LOW FOR INCLUSION ATTIM. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...HAASE AVIATION...05
Hazardous weather outlook, Jul 12, 4:02 AM CDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 402 AM CDT SAT JUL 12 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 402 AM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY AND TONIGHT. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. THE MOST LIKELY TIME FOR SEVERE STORMS WOULD BE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 12, 5:01 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 PM CDT SAT JUL 12 2014
IAZ051>054-063>068-076>078-ILZ007-009-015>017-122300-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-KEOKUK IA-
JOHNSON IA-JACKSON IA-IOWA IA-BENTON IA-CEDAR IA-CLINTON IA-JONES IA-
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-BUREAU IL-CARROLL IL-
501 PM CDT SAT JUL 12 2014
...STRONG THUNDERSTORMS RAPIDLY DEVELOPING ALONG THE INTERSTATE 80
CORRIDOR...
AT 5 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING NORTH OF THE INTERSTATE 80
CORRIDOR FROM SOUTHWEST OF MARENGO TO THE QUAD CITIES. THESE STORMS
MAY BECOME SEVERE LATE THIS AFTERNOON. DAMAGING WIND...LARGE HAIL
AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS...WHICH
WILL MOVE TO THE EAST AROUND 25 MPH.
A TORNADO WATCH IS IN EFFECT FOR MUCH OF EAST CENTRAL IOWA AND FAR
NORTHWEST ILLINOIS UNTIL MIDNIGHT. STAY TUNED TO NOAA WEATHER RADIO
OR LOCAL MEDIA OUTLETS FOR POSSIBLE WARNINGS.
&&
LAT...LON 4152 9230 4205 9230 4204 8968 4194 8968
4193 8965 4134 8971 4133 9242 4151 9242
SHEETSLocal storm report, Jul 12, 5:43 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG DEWITT 41.82N 90.55W
07/12/2014 CLINTON IA LAW ENFORCEMENT
A COUPLE OF TREES DOWN.
&&
HAASELocal storm report, Jul 12, 5:48 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FUNNEL CLOUD TIFFIN 41.71N 91.68W
07/12/2014 JOHNSON IA LAW ENFORCEMENT
COUPLE OF DEPUTIES OBSERVED. ROTATING SLOWLY. RELAYED VIA
JOHNSON COUNTY EM.
&&
MCCLURELocal storm report, Jul 12, 6:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG CORALVILLE 41.69N 91.60W
07/12/2014 JOHNSON IA PUBLIC
TREES UPROOTED
&&
TERRYSLocal storm report, Jul 12, 6:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HEAVY RAIN 1 W NORTH LIBERTY 41.74N 91.63W
07/12/2014 M1.10 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL IN PAST HOUR
&&
TERRYSLocal storm report, Jul 12, 6:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST DEWITT 41.82N 90.55W
07/12/2014 M56 MPH CLINTON IA DEPT OF HIGHWAYS
56 MPH GUST RECORDED AT HIGHWAY 61 RWIS SITE.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:29 PM CDT | Flash Flood Warning | DVN | Cedar | 6 hr |
| Jul 12, 7:38 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 52 min |
| Jul 12, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 52 min |
| Jul 13, 2:06 AM CDT | Special Weather Statement | DVN | Lee | 114 min |
| Jul 13, 4:14 AM CDT | Special Weather Statement | DVN | Benton, Buchanan | 3 hr |
| Jul 13, 7:12 AM CDT | Special Weather Statement | DVN | Benton, Buchanan | 3 hr |
| Jul 13, 7:15 AM CDT | River Flood Warning | DVN | Louisa | 57 hr |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.